Texas, 2005

Damaging Wind in Texas, June 15, 2005

June 15, 2005 · NWS HGX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 15, 2:04 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 15, 2:04 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 PM CDT WED JUN 15 2005

.DISCUSSION...
ISOLATED SHOWERS HAVE BEGUN TO DEVELOP ALONG THE WEAK SEABREEZE
FRONT POSITIONED ACROSS THE COASTAL COUNTIES. VISIBLE SATELLITE
PICTURES ALSO POINT TOWARD POSSIBLE DEVELOPMENT ACROSS PORTIONS OF
OUR NORTHERN COUNTIES IN THE VICINITY OF A WEAK STATIONARY BOUNDARY.
EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE
TO DEVELOP DURING THE REMAINING AFTERNOON HOURS AS DAYTIME HEATING
AND INSTABILITIES PEAK. ACTIVITY SHOULD DIMINISH IN THE EARLY TO MID
EVENING HOURS. GENERAL TREND OVER THE NEXT FEW DAYS WILL BE FOR
DECREASING RAIN CHANCES AND WARM TEMPERATURES AS UPPER LEVEL RIDGING
BEGINS TO BUILD EASTWARD ACROSS THE STATE. WARM SOUTHWEST SURFACE
WINDS OVER THE NEXT FEW DAYS WILL PRODUCE ABOVE NORMAL TEMPERATURES
WITH INLAND HIGH TEMPERATURES IN THE MID TO UPPER 90S AND AREAWIDE
HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES. THE NORTH
NORTHEAST-SOUTH SOUTHWEST ORIENTED RIDGE OVER THE UPCOMING WEEKEND
IS EXPECTED TO WEAKEN A LITTLE NEXT WEEK WHICH MAY ALLOW FOR EITHER
DAYTIME HEATING INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS TO
DEVELOP OR ACTIVITY FROM A POSSIBLE WESTWARD MOVING UPPER LOW/
INVERTED TROUGH. CURRENT THINKING IS THAT RIDGING...CAPPING AND A
DRIER AIRMASS WILL ALLOW FOR A POP FREE FORECAST FOR THE UPCOMING
WEEKEND AND THE START OF NEXT WEEK.

FOR JUNE 1-14...AVERAGE TEMPERATURES AT OUR THREE MAJOR OB SITES
(IAH...GLS AND CLL) ARE RUNNING AROUND 2.5 DEGREES ABOVE NORMAL.
2005 YEAR TO DATE RAINFALL TOTALS AT BOTH IAH AND CLL ARE RUNNING
AROUND 12 INCHES LESS THAN WE SAW IN 2004.  42
&&

.MARINE...
MOSTLY LIGHT WINDS AND LOW SEAS FOR THE NEXT COUPLE DAYS WITH HIGH
PRES OVER THE NW GULF. ONSHORE WINDS SHOULD BEGIN INCREASING A BIT
AS THE HIGH MOVES OFF TO THE EAST TOWARD THE END OF THE WEEK.  47
&&

.AVIATION...
VFR FOR THE MOST PART. WILL BE WATCHING AREAS ALONG AND EAST OF
INTERSTATE 45 LATE THIS AFTN AND EVNG FOR POSSIBLE STORM DEVELOPMENT
ALONG A NEARLY STATIONARY FRONTAL BOUNDARY. SEABREEZE COULD ALSO AID
IN DEVELOPMENT LATER. LIKE YDAY...CHANCES OF IT HAPPENING RIGHT OVER
A TERMINAL NOT VERY HIGH...BUT ANY STORMS THAT DO FORM WILL AGAIN
HAVE THE POTENTIAL TO THROW OUT A DOWNBURST.  47
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  98  74  98  74 /  20  10  10  10  10
HOUSTON (IAH)              75  96  75  96  75 /  30  20  20  10  10
GALVESTON (GLS)            78  90  78  90  78 /  10  10  10  10  10
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.
&&
Hazardous weather outlook, Jun 15, 2:24 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
324 PM CDT WED JUN 15 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-161200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
324 PM CDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON. HAIL AND GUSTY WINDS MAY ACCOMPANY THE
STRONGEST THUNDERSTORMS. ACTIVITY WILL WEAKEN AND DISSIPATE IN THE
EARLY TO MID EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 FROM THURSDAY THROUGH
THE WEEKEND. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 47 km away, was scanning. The volume nearest the first event began at 21:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harris

When
June 15, 3:25 PM CST
Where
Harris County, Bellaire
Measured
55 kt (63 mph) estimated gust
Property damage
$9,000
Reported by
BROADCAST MEDIA
Coordinates
29.700, -95.483

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452096.